| || |
how do i deal with this withdrawal?!!
how do i deal with this withdrawal?!!
well i guess i'll start by giving you the back round into my opiate addiction. it started when i was 19, (i'm now 24) i've had back pain since the age of 14 and by 19 it was pretty bad because i was homeless and walking alot and sleeping outside really took it's toll so i went to a dr and they gave my tylenol 3's i wasn't very satisfied with my relief and being a past addict of anything i could come by i new how to munipulate to get something better cause i knew that dr.s can be shy about helping you. i guess the addict must have already been at work in me before i had even taken any. being a homeless drug addict in philly you find out which drugs are worth while and that one must have sounded good to my subconcious. so i eventually talked them into giving them to me, i didn't really abuse them i only took then at regular doses but considering i'd only eat every few days they hit me pretty hard. i didn't really get an addiction to them a that point just a fondness. i found out i was pregnant a few months after i started taking them. i actully found out in the er scamming for more. i stopped all drugs immediatly and got into a shelter. by the end of my pregnancy i had a place to live back in my hometown had not touched drugs and had even managed to quit cigarettes. after my son i met my husband (my sons father left me in philly). he wasn't very into drugs, he'd experimented in the past but wasn't into anything but some of his friends were and when my son was about 6 months old his friend asked me if i wanted any vicodin and tramadols. so since i was working alot and my back was killing me i bought them and then kept buying them. my future husband saw this and wasn't happy so he stopped me from buying anymore. 18 months later i had his son and we were married. during my second pregnancy my back pain started to intensify and change. and my second sons birth the back pain was imediatly horrible, down my legs into my feet, like slow moving bolts of lighting pain. they gave me percocet to leave the hospital with at my one week check up i told the dr about the pain, they didn't take me to seriously but gave me ultram anyway from there i went to a pain management specialist along with getting MRI's which said i had 3 lower lumbar herniations and degeneration of discs. the pain mang ppl gave me more ultram. then to the neurologist who imformed my dr who switched me to vicodin. then back to the family dr because my new neurosurgen refused to prescirbe me anything he said it was the family drs job. so in january of 07 they swiched me to percocet. my addiction was already barely under my control at that point and within a few months i was taking 12 pills a day that my dr new of and sometimes up to 8 more anything from oxycontin to vicodin. they switched me to morphine but i'm appearently very allergic, odd as it is. and then they tried oxycontin er but it made sick they figured out it's most likely atributed to the fact that i have and a problem metabolising and digesting things, possibly do to past excessive meth amphetamine use as a teen. so since it was extended release my body wasn't getting it out fast enough and it was building up and causeing side effects. i don't know what to think on that all i new was it i peeeled the coating off and chewed them up they were fine, and i kept the script after i was taken off and put back on percs and used them and percs. i also have suffered from migraines most of my life at this point they were un controled so i began going to the ER for shots of dilaudid about every 2 weeks sometimes more. then i started going just cause i like the drug, that went on for a while the dr started tappering me cause i was taking alot to manage my pain that she new of but what she took away i'd just replace. that was also about the time my neurosurgen said he wouldn't do surgery on me because of my age and the fact he wasn't sure all the painful testing i was put through was acurate enough. then it got to the point where she had me at 6 day by her count and i realize how out of hand i was. i mean my kids were find i didn't nodd off when they were awake or if i was home alone with them but i new it wouldn't be long. so i started tappering myself. and i eventually matched where the dr had me, well in my mind anyway i still went on weekend bindges and things but for the most part i could mantain on the dose my dr had me at. then she took me down to 3 and everything went to hell. i just couldn't do it and since i couldn't i'd get frusterated and give up or i geuss give in would be a better way to put it. it's been that way for a few months and as of last week i was out of my last rx and had not sucessfully weaned myself. so for a few day i found some on my own but was upset and depressed and took to much so not only did i run out sooner but also managed to bring up my tolerance in the process. i ran out 36 hrs ago now it sucks really bad, evey minute is a struggle not to walk to the hospital and say i have a tooth ache to get some vicodin or a migraine to get another dilaudid shot. the withdrawal could be worse but the constant pain in my back and my legs coupled with the constant shifts between frezing and so hot. the feeling that i HAVE TO MOVE MY LEGS i cant control them. the shaking and insomnia i took my trazadone last night an still was awake i took 2 muscle relaxer and still no sleep. i want to just get it over in a way i haven't wanted to be on these things for a long time they run every aspect of my life from the time i eat to the time i sleep. so i'd like to just make it through and have it done with. but the pain from my back and then i really do have a tooth ache it needs to come out but i'm uninsured. i'm also supossed to be moving this week but i'm so tired and sick. my husband keeps saying it's all in your head if you think your sick then your sick just think it away. i wish i could. i know he can't really believe that he just wants me off them. but he seems to forget how bad it used to be before them me laying around crying all the time because of the pain. i'm just so torn and i don't know what to do or how to deal with this. and when does the restless leg thing go away and the being so cold. fortunatly my stomachs fine but it always is nothing makes me vomit. it just so many things i can't put into words. someone please help me?
Last edited by metallison77; 03-18-2008 at 12:41 PM.
Reason: add present age
I feel you. I've been there. Withdrawals are so hard! Of course I can only tell you what I dealt with. It was a Friday evening when I took my last MS-Contin. By late that evening I was in full withdrawals because I missed my last dose of the day. By Saturday, I was like you. Hot then cold. My legs were all over the place. I had stomach issues like you wouldn't believe. I know you said you aren't dealing with that part of it. I am super glad for you.
By Sunday evening, 48 hours into going cold turkey, I could feel the flu like symptoms lessen a little. I went to work on Monday, so you know it was better enough that I could handle that. In my case, it took me about 7 full days to get rid of all the flu-like symptoms. It took about 14 days or more for the restless legs to stop. All I did was take vitamins, drink a lot of water and pray. I am serious.
I will be praying for you because of course you know that the road you're going down won't be easy. BUT, please know it is SO worth it in the end. Hang in there!
Clean Date: 1-20-07
Part of the withdrawl symptoms is being really emotional...you have to just roll with the punches....I know - easier said than done.
As for it all being in your head....unless someone's been through it they won't fully understand. He is partially right though -- the best thing is to get your mind off of it. If you just lay there on the couch it will be worse...kind of eats away at you. Go for a walk! It will get your endorphins pumping and keep your mind off of it.
Below is the Thomas Recipe...take what you can from it. You're almost through it though. Don't give up now!
Originally Posted by liv2ride
Last edited by ddcmod; 10-23-2010 at 11:34 PM.
I have ben following this sight . I to am trying to quite by tappering and it is soooo hard . I get migrains very bad and that. is how i got started. I tryed to get help with the headaches every dr would say they did not no how to help me. now 2 years have passed and i was just getting by. with pain meds. i finaly found acupuncture and it has realy helped. and i want to stop the vicodin and i am having a hard time. i asked my dr. now to help and she said she cant help i was up set. i called the pain clinic and they said tapper and i started but very hard. I need help with it . i take 5 5-500mg. a day yesterday i took only 3 1/2 and to day so far only 2 .but i can hardly stand it. what should i do? i want to feel normal again!!!